Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 257, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 7, 2012, 2:52 PM CDT for McCurtain County, Oklahoma. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2012, 2:52 PM CDT (19:52 UTC)
- Expired
- Aug 7, 2012, 3:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 119 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 2:55 PM CDT | HAIL 1 | Battiest, OK | AT GROCERY STORE IN BATTIEST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 7.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2594 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
056
WUUS54 KSHV 071952
SVRSHV
OKC089-072045-
/O.NEW.KSHV.SV.W.0257.120807T1952Z-120807T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
252 PM CDT TUE AUG 7 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 345 PM CDT
* AT 252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 28
MILES NORTH OF BROKEN BOW...OR NEAR BATTIEST...AND MOVING
SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BETHEL...RINGOLD...MOUNT HERMAN...SHERWOOD...SLIM...HOCHATOWN...
WRIGHT CITY...VALLIANT...GLOVER...OAK HILL...MILLERTON...HOLLY
CREEK AND GOLDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3451 9459 3425 9446 3421 9446 3396 9480
3397 9516 3425 9513 3425 9506 3448 9505
3452 9487
TIME...MOT...LOC 1952Z 335DEG 21KT 3437 9491
$$
151 follow-up statement
934
WWUS54 KSHV 072028
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
328 PM CDT TUE AUG 7 2012
OKC089-072045-
/O.CON.KSHV.SV.W.0257.000000T0000Z-120807T2045Z/
MCCURTAIN OK-
328 PM CDT TUE AUG 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR MCCURTAIN COUNTY...
AT 328 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
8 MILES NORTHEAST OF GLOVER...OR 29 MILES WEST OF DE QUEEN...MOVING
SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOCHATOWN...OAK HILL...HOLLY CREEK...GOLDEN AND BROKEN BOW
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3451 9459 3425 9446 3421 9446 3396 9480
3401 9494 3418 9502 3425 9506 3448 9505
3452 9487
TIME...MOT...LOC 2028Z 334DEG 17KT 3416 9482
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:40 PM CDT, 12 minutes earlier.
Area forecast discussion, Aug 7, 2:40 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 240 PM CDT TUE AUG 7 2012 .DISCUSSION... AFTERNOON THUNDERSTORMS BEGINNING TO DEVELOP ACROSS SOUTHEAST OKLAHOMA AND SOUTHERN ARKANSAS IN AN AREA RICH IN ATMOSPHERIC MOISTURE AND TEMPERATURES APPROACHING 100 DEGREES. MOST OF THIS ACTIVITY SETTING UP ALONG A BOUNDARY EXTENDING FROM ALONG THE RED RIVER TO DEQUEEN AND NORTHEAST TOWARD LITTLE ROCK. AS THESE STORMS SHIFT SOUTH ACROSS THE REGION DURING THE PERIOD OF PEAK HEATING THIS AFTERNOON...ISOLATED OCCURRENCES OF STRONG TO DAMAGING WINDS GUSTS MAY BE POSSIBLE IN SOME STORMS. A PERSISTENT WEATHER PATTERN TO CONTINUE THROUGH WEDNESDAY EVENING. THIS PATTERN WILL BE CHARACTERIZED BY A STALLED SURFACE BOUNDARY PROVIDING LIGHT WINDS...LOW TEMPERATURES IN THE MID 70S...AND A CHANCE OF AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS. UPPER-TROUGH DIVES SOUTH EARLY THURSDAY MORNING BRINGING MORE ORGANIZED CONVECTION ACROSS THE REGION. A COLD FRONT ASSOCIATED WITH THE UPPER-TROUGH TO PUSH SOUTH ACROSS THE REGION ON THURSDAY NIGHT BRINGING SLIGHTLY COOLER AND DRIER CONDITIONS ACROSS THE REGION. WEEKEND SHOULD BE FAIRLY PLEASANT WITH HIGH TEMPERATURES IN THE LOW TO MID 90S AND LOWS IN THE UPPER 60S TO LOWER 70S. EXPECT A GRADUAL WARMING TREND EARLY NEXT WEEK AS THE SURFACE HIGH SHIFTS EAST AND THE REGION COMES UNDER THE INFLUENCE OF MAINLY ZONAL FLOW. OTHERWISE...PARTLY CLOUDY SKIES TO PREVAIL THROUGH THE END OF THE FORECAST PERIOD. /05/ && .AVIATION... SCATTERED CONVECTION IS FOCUSING ALONG A STATIONARY FRONTAL BOUNDARY NEAR THE I-30 CORRIDOR THIS AFTERNOON. VFR CONDITIONS WILL BE COMMON ACROSS THE AREA...EXCEPT WHERE TSRA ACTIVITY APPROACHES TERMINALS THIS AFTERNOON AND EVENING. MVFR/IFR CONDITIONS WILL BE POSSIBLE IN AND AROUND THIS ACTIVITY. LIGHT AND VARIABLE WINDS ARE EXPECTED THROUGHOUT THE PERIOD...EXCEPT FOR GUSTY WINDS NEAR ANY THUNDERSTORM ACTIVITY. /23/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 97 75 96 74 / 20 20 30 30 30 MLU 73 98 73 95 72 / 20 20 30 30 30 DEQ 74 98 73 96 69 / 40 30 30 20 20 TXK 76 97 74 95 72 / 40 30 30 30 20 ELD 74 97 74 95 73 / 20 20 30 30 30 TYR 76 98 75 97 76 / 40 30 20 30 20 GGG 76 98 74 96 74 / 40 30 20 30 20 LFK 74 98 75 96 75 / 20 20 20 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/23
Hazardous weather outlook, Aug 7, 11:45 AM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT TUE AUG 7 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE AREA DURING THE AFTERNOON AND EARLY EVENING. THE GREATEST COVERAGE IS EXPECTED ACROSS NORTH CENTRAL LOUISIANA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW DAMAGING WIND GUSTS CANNOT BE RULED OUT WITH ANY STRONG STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE WORK WEEK AS A SERIES OF WEAK UPPER DISTURBANCES INTERACT WITH A STALLED FRONTAL BOUNDARY AND AN APPROACHING COLD FRONT LATE IN THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 05
In the hours before
Local storm report, Aug 7, 10:04 AM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 AM CDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 1 W POLLOCK 31.52N 92.42W
08/07/2012 GRANT LA LAW ENFORCEMENT
SEVERAL INCHES OF WATER COVERED PORTIONS OF STUART LAKE
ROAD NEAR POLLOCK.
&&
RWILLISSpecial weather statement, Aug 7, 2:36 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
236 PM CDT TUE AUG 7 2012
OKZ077-072030-
MCCURTAIN-
236 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BATTIEST...BEACHTON...BETHEL...HOCHATOWN...MOUNT HERMAN...
PICKENS...PLUNKETVILLE...SHERWOOD...SMITHVILLE AND WATSON...
AT 236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 18 MILES SOUTHWEST OF OCTAVIA...OR 34
MILES NORTHWEST OF DE QUEEN...MOVING SOUTH AT 10 MPH. OTHER STRONG
THUNDERSTORMS WERE INDICATED 5 MILES SOUTHEAST OF HONOBIA...ALSO
MOVING SOUTHEAST AT 10 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
SHOULD THESE STORMS INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL
BE NEEDED.
15Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.